Alert archive / Mississippi / Frost Advisories in 2015
Frost Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Mar 28, 2015, 2:59 PM CDT for 18 counties in Mississippi; Shelby County, Tennessee; 6 counties in Arkansas. It took effect at Mar 29, 2015, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2015, 2:59 PM CDT (19:59 UTC)
- In effect from
- Mar 29, 2015, 1:00 AM CDT
- Expired
- Mar 29, 2015, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 25 counties
Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 28, 12:39 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 28, 12:39 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 PM CDT SAT MAR 28 2015
.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 1010 AM CDT SAT MAR 28 2015/
UPDATE...
RADAR AND SURFACE REPORTS INDICATE RAIN/SNOW MIX SPREADING INTO THE
MEMPHIS AREA AND NORTHERN MISSISSIPPI. MID-LEVEL FORCING RESPONSIBLE
FOR THE PRECIP CONTINUES...ALTHOUGH LATEST HRRR RUNS SUGGEST
FORCING/PRECIP WILL DIMINISH DURING THE AFTERNOON. WILL UPDATE TO
INCLUDE RAIN/LIGHT SNOW MIX IN MEMPHIS AREA AND CONTINUE MIX THROUGH
18Z.
EARLY 12Z GUIDANCE IS TRENDING A BIT COOLER WITH LOW TEMPERATURES
TONIGHT. THIS MAY HAVE IMPLICATIONS ON FREEZE WARNING AREA FOR
TONIGHT. WILL INVESTIGATE FURTHER AS THE FULL 12Z GUIDANCE ARRIVES.
GW
PREV DISCUSSION... /ISSUED 400 AM CDT SAT MAR 28 2015/
DISCUSSION...
SEASONABLY COOL TEMPERATURES WILL CONTINUE TODAY AND
TONIGHT. FREEZE AND FROST WATCHES AND WARNINGS HAVE BEEN ISSUED
FOR THIS MORNING AND SUNDAY MORNING. CURRENT TEMPERATURES ARE IN
THE 30S ACROSS MOST OF THE MIDSOUTH...BUT AS COLD AS THE MIDDLE
20S IN THE TENNESSEE RIVER VALLEY. SOME VERY LIGHT RAIN AND SNOW
IS FALLING ACROSS THE REGION...MAINLY FROM THE MISSOURI BOOTHEEL
INTO WEST CENTRAL TENNESSEE. COVERAGE AND INTENSITY SHOULD
INCREASE A BIT THROUGH THE MORNING HOURS AS A VORT MAX TRACKS FROM
SOUTHWEST MISSOURI TO NEAR THE MEMPHIS AREA. NO SNOW ACCUMULATION
IS EXPECTED AND RAINFALL TOTALS SHOULD BE MINIMAL...NO MORE THAN A
FEW HUNDREDTHS OF AN INCH. THE BEST RAIN CHANCES WILL LIKELY SHIFT
TO THE SOUTH AND EAST...INTO NORTH MISSISSIPPI THIS AFTERNOON AS A
REGION OF NVA SHIFTS ACROSS EAST ARKANSAS. HIGHS TODAY WILL BE IN
THE 40S AREA WIDE...AROUND 20-25 DEGREES BELOW NORMAL.
PRECIPITATION WILL END AREA WIDE TONIGHT. TEMPERATURES WILL
REMAIN SEASONABLY COOL...15-20 DEGREES BELOW NORMAL...RANGING FROM
THE MIDDLE 20S TO MIDDLE 30S. HIGHS SUNDAY WILL APPROACH SEASONAL
NORMALS...IN THE 60S AREA WIDE.
DURING THE UPCOMING WORK WEEK...NEAR TO ABOVE NORMAL TEMPERATURES
ARE EXPECTED. A GRADUAL WARMING TREND IS EXPECTED EACH DAY THROUGH
THURSDAY...WITH A COLD FRONT EXPECTED TO COOL THINGS DOWN A BIT
FRIDAY INTO NEXT WEEKEND. NORTHEAST FLOW EARLY IN THE WORK WEEK
WILL GRADUALLY TRANSITION TO ZONAL FLOW BY THE LATER HALF OF THE
WEEK. NO OVERLY ORGANIZED WEATHER SYSTEMS ARE EXPECTED...THE COLD
FRONT LATE IN THE WORK WEEK LOOKS UNIMPRESSIVE...THE COLDEST
READINGS BEHIND THE FRONT MIGHT FALL INTO THE UPPER 30S...BUT MOST
OF THE MIDSOUTH WILL BE IN THE 40S. NO FREEZING TEMPERATURES ARE
EXPECTED. PRIOR TO THE COLD FRONT...SCATTERED RAIN SHOWERS AND A
FEW THUNDERSTORMS ARE EXPECTED EACH DAY MONDAY THROUGH THURSDAY.
THE HIGHEST RAIN CHANCES ARE EXPECTED WEDNESDAY. NO STRONG OR
SEVERE STORMS ARE EXPECTED.
30
&&
.AVIATION...
18Z TAFS
AREA OF -SN EMBEDDED IN NORTHWEST FLOW ABOVE FL050 WILL GRADUALLY
DISSIPATE THROUGH THE AFTERNOON. STRONGEST PRECIPITATION INDUCING
LIFT SHOULD PREVAIL TO THE IMMEDIATE WEST AND SOUTHWEST OF MEM
THROUGH 21Z. GIVEN THE DRY MODIFIED ARCTIC AIR BELOW FL050...AND
THE RESULTANT -RA/-SN EVAPORATION/SUBLIMATION...WE DON/T ANTICIPATE
ANY SIGNIFICANT SURFACE VSBY RESTRICTIONS THIS AFTERNOON.
VFR WILL PREVAIL TONIGHT...WITH LINGERING MOISTURE ABOVE FL050
PERHAPS RESULTING IN A SCT LAYER.
SOUTHERLY LOW LEVEL FLOW WILL STRENGTHEN TOWARD 12Z...WITH
MODIFIED GULF MOISTURE OVERRIDING SHALLOW ARCTIC AIR AT THE
SURFACE. MVFR CIGS APPEAR A GOOD BY 15Z.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR CLAY-
CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-RANDOLPH.
MO...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
DUNKLIN-PEMISCOT.
MS...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR ALCORN-
PRENTISS-TIPPAH-TISHOMINGO.
TN...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR BENTON
TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 28, 3:22 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 322 AM CDT SAT MAR 28 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 322 AM CDT SAT MAR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES ARE EXPECTED THROUGH MID MORNING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS OF WESTERN AND MIDDLE TENNESSEE AS WELL NORTHEAST MISSISSIPPI. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND UPPER 20S WHICH COULD DAMAGE OR KILL UNPROTECTED VEGETATION. WIDESPREAD FROST IS EXPECTED FURTHER SOUTHWEST WHERE TEMPERATURES ARE NOT EXPECTED TO BE AS COLD. ANOTHER FROST/FREEZE IS FORECAST FOR SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING ACROSS MANY OF THE SAME LOCATIONS. THIS PROLONGED PERIOD OF COLD WEATHER COULD CAUSE FURTHER HARM TO UNPROTECTED VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:59 PM CDT | Freeze Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 18 hr |
Nearby
Frost Advisories in Mississippi, 2015Frost Advisories in Arkansas, 2015Frost Advisories in Tennessee, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.